I was diagnosed with hep c in August of 2014. I am genotype 2 and my viral load is 3 million. I started the 12week course of sovaldi and rivavirin on Feb 26th 2015. I am going to continue taking my meds no matter what. Yesterday I went to the Dr due to what I considered possible side effects. I have some minor ones. "Itchy skin, headache, dizziness, fatigue, and small ribarash" however I tried to discuss the major issues I feel "muscle tenderness, joint pain, pain in my bones, shortness of breath, pain in my kidneys" and the doctor just dismissed my concerns saying he hasn't heard of anyone having these. My body is sore and I just feel really alone. Not to mention I feel as though the Dr didn't care or didn't believe my symptoms. I would like a second opinion but there is no where else I can go. Any advice?
Don't feel alone all those physical symptoms are quite common. Also be conscience of the tendency to get down mentally. It is best to have a positive attitude. It is almost like the 4 phases of loss you go through with a lot of things. Denial sadness anger and acceptance. Then start living life a day at a time with a positive attitude.
I went though Sovaldi/ Ribovirin treatment last year. Drinking a lot of water, my MD said half my body weight in ounces per day, was very helpful. I weighed 120, that meant 60 ounces or about a gallon of water daily. My symptoms were similar. Especially the shortness of breath. The sun made my skin rash much worse so you may want to avoid the sun completely. I live in AZ. Finally my arms were so covered in a rash from the sun I carried an umbrella. Has he /she had any blood work done. I was anemic while on it. Thus explaining the shortness of breath. Red blood cells carry oxygen to every organ in your body.Anemia is a low red blood cell count. I ate lots of red meat. Anything with iron helped. Keep at it. The time passes quickly. I have almost forgotten the side effects and am now Hep-C free. My viral count was over 10 million! This medication works for the Genome type you have.
My husband had treatment over a year ago of sovaldi and ribivirin. He feels worse now then prior to treatment. He still has severe joint and bone pain, itchy skin and rash, shortness of breath, hopelessness, depression, foggy brain with difficulty remember details and unable to fill out papers. He naps daily and can't work. We don't know where to turn.
Hi, I also took ribavirin and vikeria pak for 3 months. I'm 4 months post treatment (hep cured) but still having problems. Brain fog, muscles throughout my body hurt all the time, bones hurt spine, shoulders, knee and foot. Have numbness and tingling in my left arm and hand. Knee is swelling had X-ray and they could see the swelling. Seeing a neurologist, orthopedic doctor, RA doctor and in physical therapy. Everytime I search for side effects from these medications, I click on a site and it has been removed. I honestly think they do not know what the long term effects of these medications are. I am in constant pain and unable to work. Also I have two nodules that came up on my arm that goes numb.
I was infected with hepatitis C from a blood transfusion in 1973. I took the interferon and Ribivrin in 2004 and it did not work. I was given Solvaldi and Ribriviran in 2016 and it did take the hepatitis C away but it has also taken my quality-of-life away. X-rays show that my bones are crumbling, the joint pain is almost not bearable and I have what are called bleed outs that happen. All of a sudden I am bleeding from my legs or arms without any reason! Had I known that the quality of my life would be like it is now I would never have taken this treatment, I would’ve continued living with hepatitis C that I did for 43 years without much life interruption. I’ve been in my profession for 32 years and now I feel that I cannot go on this has truly taken my quality of life away from me . I am very lucky that I have a rheumatologist that took the time to read the blogs that people have been putting out which I appreciate and she’s working with me .
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 May 2014 • 1 answer
Updated 19 Jul 2014 • 1 answer
Updated 25 Sep 2017 • 5 answers
Updated 25 Feb 2016 • 1 answer
Are there any lawsuits over long term side effects from taking Sovaldi and Ribaviran? If so, please?
Updated 9 days ago • 1 answer